Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Prednisone??

Wednesday night I had an Allergic Reaction and my eye swelled up really bad, I went to the ER and they told me I had hives. The Doc put me on Prednisone 40mg for 4 Days. Has anything else experienced any side effects of Prednisone?? I'm not sleeping & I'm having really bad mood swings with crying...

Answer Question
 
marcnsarah

Asked by marcnsarah at 3:31 PM on Apr. 9, 2010 in Health

Level 3 (17 Credits)
Answers (6)
  • Prednisone has lots of side effects. You have to take it because the allergy can swell your throal and make you not breathe. I've been on prednisone many times. You have to tough it out.
    Gailll

    Answer by Gailll at 3:34 PM on Apr. 9, 2010

  • please dont take than med. please please please please please! i wont go into the whole story here because i don't feel like arguing. just pm me if you want the truth about this drug. throw it away! there are other ways to treat hives!

    bestmommyeber

    Answer by bestmommyeber at 3:34 PM on Apr. 9, 2010

  • They give that as part of chemo and yes it makes you emotional but it helps sorry hope you feel better!!!
    pinkdragon36

    Answer by pinkdragon36 at 3:35 PM on Apr. 9, 2010

  • http://www.webmd.com/drugs/mono-9383-PREDNISONE+-+ORAL.aspx?drugid=6007&drugname=Prednisone+Oral&source=2


    This is the info on prednisone.  All the side affects, any interactions, etc.  DH is on prednisone, his is stronger than yours.  We haven't noticed any strange side effects yet, but then he is also on an albuterol nebulizer and another antibiotic, so it's hard to separate them lol.

    preacherskid

    Answer by preacherskid at 5:03 PM on Apr. 9, 2010

  • im currently on prednisone..20mg a day but only til l i see my doc again. she did a trial of 40mg for 3 days then 30 and so on..


    she doesnt prescribe for an extended length of time because of the damages it can do to your body.

    The side effects you mention are very common especially at such a high dose for the first time.

    I'm taking it for costocondritis (inflamation of the cartlidge in my chest) and pain caused by a yet to be determined disease along with fibromyaglia
    tntmom1027

    Answer by tntmom1027 at 9:15 PM on Apr. 9, 2010

  • it is a steroid. There are always side effects with steroids. Next time you have an allergic reaction like that, take 2 benedryl. Put benedryl creme on the hives. You don't really need the steroid. Try to figure out what caused the reaction.
    motherofhope98

    Answer by motherofhope98 at 10:45 AM on Apr. 10, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN